January  2013, 12(1): 253-267. doi: 10.3934/cpaa.2013.12.253

Behaviour of $p$--Laplacian problems with Neumann boundary conditions when $p$ goes to 1

1. 

Dipartimento di Matematica e Applicazioni "R. Caccioppoli", Universitá di Napoli "Federico II", via Cintia, I-80126 Napoli

2. 

Departamento de Análisis Matemático, Universidad de Alicante, Ap. correos 99, 03080 Alicante

3. 

Departament d'Anàlisi Matemàtica, Universitat de València, Dr. Moliner 50, 46100 Burjassot, València, Spain

4. 

Dipartimento di Matematica e Applicazioni “R. Caccioppoli”, Università degli Studi di Napoli “Federico II”, Complesso Universitario Monte S. Angelo, via Cintia, 80126 Napoli

Received  June 2011 Revised  August 2011 Published  September 2012

We consider the solution $u_p$ to the Neumann problem for the $p$--Laplacian equation with the normal component of the flux across the boundary given by $g\in L^\infty(\partial\Omega)$. We study the behaviour of $u_p$ as $p$ goes to $1$ showing that they converge to a measurable function $u$ and the gradients $|\nabla u_p|^{p-2}\nabla u_p$ converge to a vector field $z$. We prove that $z$ is bounded and that the properties of $u$ depend on the size of $g$ measured in a suitable norm: if $g$ is small enough, then $u$ is a function of bounded variation (it vanishes on the whole domain, when $g$ is very small) while if $g$ is large enough, then $u$ takes the value $\infty$ on a set of positive measure. We also prove that in the first case, $u$ is a solution to a limit problem that involves the $1-$Laplacian. Finally, explicit examples are shown.
Citation: Anna Mercaldo, Julio D. Rossi, Sergio Segura de León, Cristina Trombetti. Behaviour of $p$--Laplacian problems with Neumann boundary conditions when $p$ goes to 1. Communications on Pure and Applied Analysis, 2013, 12 (1) : 253-267. doi: 10.3934/cpaa.2013.12.253
References:
[1]

L. Ambrosio, N. Fusco and D. Pallara, "Functions of Bounded Variation and Free Discontinuity Problems," Oxford Mathematical Monographs, 2000.

[2]

F. Andreu, C. Ballester, V, Caselles and J. M. Mazón, Minimizing total variation flow, Differential Integral Equations, 14 (2001), 321-360.

[3]

F. Andreu, V. Caselles and J. M. Mazón, "Parabolic Quasilinear Equations Minimizing Linear Growth Functionals," Progress in Mathematics, Vol. 223, 2004. Birkhauser.

[4]

F. Andreu, J. M. Mazón and J. S. Moll, The total variation flow with nonlinear boundary conditions, Asymptot. Anal., 43 (2005), 9-46.

[5]

G. Anzellotti, Pairings between measures and bounded functions and compensated compactness, Ann. Mat. Pura Appl., 135 (1983), 293-318.

[6]

M. Cicalese and C. Trombetti, Asymptotic behaviour of solutions to $p$-Laplacian equation, Asymptot. Anal., 35 (2003), 27-40.q

[7]

B. Kawohl, On a family of torsional creep problems, J. Reine Angew. Math., 410 (1990), 1-22.

[8]

J. M. Mazón and S. Segura de León, The Dirichlet problem for a singular elliptic equation arising in the level set formulation of the inverse mean curvature flow, to appear in Adv. Calc. Var.

[9]

A. Mercaldo, S. Segura de León and C. Trombetti, On the Behaviour of the solutions to $p$-Laplacian equations as $p$ goes to 1, Publ. Mat., 52 (2008), 377-411.

[10]

A. Mercaldo, S. Segura de León and C. Trombetti, On the solutions to $1$-Laplacian equation with $L^1$ data, J. Func. Anal., 256 (2009), 2387-2416.

[11]

J. M. Rakotoson, Generalized solutions in a new type of sets for problems with measure as data, Differential Integral Equations, 6 (1993), 27-36.

show all references

References:
[1]

L. Ambrosio, N. Fusco and D. Pallara, "Functions of Bounded Variation and Free Discontinuity Problems," Oxford Mathematical Monographs, 2000.

[2]

F. Andreu, C. Ballester, V, Caselles and J. M. Mazón, Minimizing total variation flow, Differential Integral Equations, 14 (2001), 321-360.

[3]

F. Andreu, V. Caselles and J. M. Mazón, "Parabolic Quasilinear Equations Minimizing Linear Growth Functionals," Progress in Mathematics, Vol. 223, 2004. Birkhauser.

[4]

F. Andreu, J. M. Mazón and J. S. Moll, The total variation flow with nonlinear boundary conditions, Asymptot. Anal., 43 (2005), 9-46.

[5]

G. Anzellotti, Pairings between measures and bounded functions and compensated compactness, Ann. Mat. Pura Appl., 135 (1983), 293-318.

[6]

M. Cicalese and C. Trombetti, Asymptotic behaviour of solutions to $p$-Laplacian equation, Asymptot. Anal., 35 (2003), 27-40.q

[7]

B. Kawohl, On a family of torsional creep problems, J. Reine Angew. Math., 410 (1990), 1-22.

[8]

J. M. Mazón and S. Segura de León, The Dirichlet problem for a singular elliptic equation arising in the level set formulation of the inverse mean curvature flow, to appear in Adv. Calc. Var.

[9]

A. Mercaldo, S. Segura de León and C. Trombetti, On the Behaviour of the solutions to $p$-Laplacian equations as $p$ goes to 1, Publ. Mat., 52 (2008), 377-411.

[10]

A. Mercaldo, S. Segura de León and C. Trombetti, On the solutions to $1$-Laplacian equation with $L^1$ data, J. Func. Anal., 256 (2009), 2387-2416.

[11]

J. M. Rakotoson, Generalized solutions in a new type of sets for problems with measure as data, Differential Integral Equations, 6 (1993), 27-36.

[1]

Francesca Colasuonno, Benedetta Noris. A p-Laplacian supercritical Neumann problem. Discrete and Continuous Dynamical Systems, 2017, 37 (6) : 3025-3057. doi: 10.3934/dcds.2017130

[2]

Everaldo S. de Medeiros, Jianfu Yang. Asymptotic behavior of solutions to a perturbed p-Laplacian problem with Neumann condition. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 595-606. doi: 10.3934/dcds.2005.12.595

[3]

Jan Burczak, P. Kaplický. Evolutionary, symmetric $p$-Laplacian. Interior regularity of time derivatives and its consequences. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2401-2445. doi: 10.3934/cpaa.2016042

[4]

Antonia Chinnì, Roberto Livrea. Multiple solutions for a Neumann-type differential inclusion problem involving the $p(\cdot)$-Laplacian. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 753-764. doi: 10.3934/dcdss.2012.5.753

[5]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure and Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[6]

Francesca Colasuonno, Fausto Ferrari. The Soap Bubble Theorem and a $ p $-Laplacian overdetermined problem. Communications on Pure and Applied Analysis, 2020, 19 (2) : 983-1000. doi: 10.3934/cpaa.2020045

[7]

Giuseppina Barletta, Roberto Livrea, Nikolaos S. Papageorgiou. A nonlinear eigenvalue problem for the periodic scalar $p$-Laplacian. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1075-1086. doi: 10.3934/cpaa.2014.13.1075

[8]

Po-Chun Huang, Shin-Hwa Wang, Tzung-Shin Yeh. Classification of bifurcation diagrams of a $P$-Laplacian nonpositone problem. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2297-2318. doi: 10.3934/cpaa.2013.12.2297

[9]

Pavel Jirásek. On Compactness Conditions for the $p$-Laplacian. Communications on Pure and Applied Analysis, 2016, 15 (3) : 715-726. doi: 10.3934/cpaa.2016.15.715

[10]

Dimitri Mugnai. Bounce on a p-Laplacian. Communications on Pure and Applied Analysis, 2003, 2 (3) : 371-379. doi: 10.3934/cpaa.2003.2.371

[11]

Patrizia Pucci, Mingqi Xiang, Binlin Zhang. A diffusion problem of Kirchhoff type involving the nonlocal fractional p-Laplacian. Discrete and Continuous Dynamical Systems, 2017, 37 (7) : 4035-4051. doi: 10.3934/dcds.2017171

[12]

Marek Galewski, Renata Wieteska. Multiple periodic solutions to a discrete $p^{(k)}$ - Laplacian problem. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2535-2547. doi: 10.3934/dcdsb.2014.19.2535

[13]

Rossella Bartolo, Anna Maria Candela, Addolorata Salvatore. Infinitely many radial solutions of a non--homogeneous $p$--Laplacian problem. Conference Publications, 2013, 2013 (special) : 51-59. doi: 10.3934/proc.2013.2013.51

[14]

Julián Fernández Bonder, Leandro M. Del Pezzo. An optimization problem for the first eigenvalue of the $p-$Laplacian plus a potential. Communications on Pure and Applied Analysis, 2006, 5 (4) : 675-690. doi: 10.3934/cpaa.2006.5.675

[15]

Agnid Banerjee, Nicola Garofalo. On the Dirichlet boundary value problem for the normalized $p$-laplacian evolution. Communications on Pure and Applied Analysis, 2015, 14 (1) : 1-21. doi: 10.3934/cpaa.2015.14.1

[16]

Stanislav Nikolaevich Antontsev, Serik Ersultanovich Aitzhanov, Guzel Rashitkhuzhakyzy Ashurova. An inverse problem for the pseudo-parabolic equation with p-Laplacian. Evolution Equations and Control Theory, 2022, 11 (2) : 399-414. doi: 10.3934/eect.2021005

[17]

Sergiu Aizicovici, Nikolaos S. Papageorgiou, V. Staicu. The spectrum and an index formula for the Neumann $p-$Laplacian and multiple solutions for problems with a crossing nonlinearity. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 431-456. doi: 10.3934/dcds.2009.25.431

[18]

Dimitri Mugnai, Kanishka Perera, Edoardo Proietti Lippi. A priori estimates for the Fractional p-Laplacian with nonlocal Neumann boundary conditions and applications. Communications on Pure and Applied Analysis, 2022, 21 (1) : 275-292. doi: 10.3934/cpaa.2021177

[19]

Guowei Dai, Ruyun Ma. Unilateral global bifurcation for $p$-Laplacian with non-$p-$1-linearization nonlinearity. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 99-116. doi: 10.3934/dcds.2015.35.99

[20]

Mihai Mihăilescu, Julio D. Rossi. Monotonicity with respect to $ p $ of the First Nontrivial Eigenvalue of the $ p $-Laplacian with Homogeneous Neumann Boundary Conditions. Communications on Pure and Applied Analysis, 2020, 19 (9) : 4363-4371. doi: 10.3934/cpaa.2020198

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (184)
  • HTML views (0)
  • Cited by (8)

[Back to Top]